Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 138, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Oct 10, 2013, 3:28 PM MDT for Las Animas County, Otero County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2013, 3:28 PM MDT (21:28 UTC)
- Expired
- Oct 10, 2013, 4:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Las Animas County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 136 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229
WUUS55 KPUB 102128
SVRPUB
COC071-089-102215-
/O.NEW.KPUB.SV.W.0138.131010T2128Z-131010T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT THU OCT 10 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 415 PM MDT
* AT 324 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
NORTHWEST OF TRINCHERA...AND MOVING NORTH AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THATCHER AROUND 355 PM MDT.
DELHI AROUND 400 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3703 10436 3773 10411 3768 10357 3699 10395
3699 10425
TIME...MOT...LOC 2128Z 201DEG 50KT 3720 10415
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
113
WWUS55 KPUB 102143
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT THU OCT 10 2013
COC071-089-102215-
/O.CON.KPUB.SV.W.0138.000000T0000Z-131010T2215Z/
OTERO CO-LAS ANIMAS CO-
343 PM MDT THU OCT 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LAS
ANIMAS AND SOUTHWESTERN OTERO COUNTIES UNTIL 415 PM MDT...
AT 338 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
MODEL...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL LAS
ANIMAS AND SOUTHWESTERN OTERO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3703 10436 3773 10411 3768 10357 3699 10395
3699 10425
TIME...MOT...LOC 2143Z 207DEG 49KT 3736 10398
HAIL...<.75IN
WIND...60MPH
$$370
WWUS55 KPUB 102200
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
400 PM MDT THU OCT 10 2013
COC071-089-102215-
/O.CON.KPUB.SV.W.0138.000000T0000Z-131010T2215Z/
OTERO CO-LAS ANIMAS CO-
400 PM MDT THU OCT 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LAS
ANIMAS AND SOUTHWESTERN OTERO COUNTIES UNTIL 415 PM MDT...
AT 357 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
THATCHER...AND MOVING NORTHEAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN LAS ANIMAS AND SOUTHERN OTERO
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3703 10436 3773 10411 3768 10357 3699 10395
3699 10425
TIME...MOT...LOC 2201Z 214DEG 54KT 3763 10377
HAIL...<.75IN
WIND...60MPH
$$483
WWUS55 KPUB 102208
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
408 PM MDT THU OCT 10 2013
COC071-089-102218-
/O.EXP.KPUB.SV.W.0138.000000T0000Z-131010T2215Z/
OTERO CO-LAS ANIMAS CO-
408 PM MDT THU OCT 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAS ANIMAS AND
SOUTHWESTERN OTERO COUNTIES WILL EXPIRE AT 415 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3703 10436 3773 10411 3768 10357 3699 10395
3699 10425
TIME...MOT...LOC 2208Z 214DEG 54KT 3772 10369
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 11:22 AM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Oct 10, 11:22 AM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1122 AM MDT THU OCT 10 2013 .UPDATE... ISSUED AT 930 AM MDT THU OCT 10 2013 UPDATED TO DELAY THE ARRIVAL OF PRECIPITATION INTO THE SAN LUIS VALLEY...EASTERN MOUNTAINS AND THE PLAINS UNTIL AFTER 12 PM THIS AFTERNOON. STORM SYSTEM HAS BEEN SLOW TO SPREAD PRECIPITATION EASTWARD WITH IT CURRENTLY WORKING INTO THE CONTINENTAL DIVIDE. MEANWHILE AREAS OVER THE PLAINS HAVE GENERALLY BEEN CLEAR. THE EXCEPTION IS A BAND OF ALTOCUMULS WHICH MAY HAVE SOME VIRGA UNDER IT NEAR LA JUNTA. OTHERWISE THE GOING FORECAST LOOKS ON TRACK. MOZLEY && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 316 AM MDT THU OCT 10 2013 ...STRONG FALL STORM TO IMPACT SOUTHERN COLORADO TODAY... CURRENTLY...UPPER LEVEL LOW SWINGING INTO NORTHWEST ARIZONA...WITH EXPANDING AREA OF PRECIP CENTERED NEAR THE 4 CORNERS. MOST PRECIP SO FAR THIS MORNING HAS BEEN WEST OF THE CONTINENTAL DIVIDE...THOUGH A FEW WEAK -SHRA/-TSRA HAVE RACED NORTH INTO AREAS NEAR THE NM BORDER SINCE 09Z. OVER THE PLAINS...COLD FRONT HAS BACKED SOUTH TOWARD THE ARKANSAS RIVER...ALLOWING SLIGHTLY COOLER/MOISTER AIR MASS TO FILTER SOUTH ACROSS EL PASO COUNTY...LEADING TO SOME LIGHT FOG ALONG THE PALMER DIVIDE. FREEZING LEVEL OVER THE MOUNTAINS CURRENTLY AROUND 11K FEET...AND EXPECT IT TO REMAIN IN THE 10K-11K RANGE BEFORE BEGINNING TO FALL GRADUALLY BY LATE MORNING. TODAY...UPPER LOW MOVES FROM NRN AZ THIS MORNING INTO NORTHWEST COLORADO BY THIS EVENING...AS STRONG 120 KT UPPER JET WRAPS AROUND THE SYSTEM AND NOSES INTO SRN COLORADO THIS AFTERNOON. STRONG DYNAMIC AND OROGRAPHIC FORCING OVER THE SAN JUANS WILL BEGIN THIS MORNING...CONTINUING THROUGH MID-AFTERNOON...THEN SLOWLY WANE BY EVENING AS FLOW TURNS WESTERLY AND WEAKENS. SHOULD SEE HEAVY SNOW AT AND ABOVE PASS LEVEL (10-11K) FEET TODAY...WITH AREAS AROUND WOLF CREEK PASS FAVORED BY FORECAST 30 KNOT SOUTHWESTERLY FLOW. POTENTIAL FOR SOME THUNDERSNOW AS WELL GIVEN RATHER ACTIVE LIGHTNING MAP JUST WEST OF THE REGION EARLY THIS MORNING. CURRENT WARNING FOR THE SAN JUANS AND ADVISORY FOR THE LA GARITAS LOOK ON TRACK. FARTHER NORTH...HOISTED A WINTER WEATHER ADVISORY FOR THE HIGHER PEAKS OF THE SAWATCH RANGE...AS BURST OF HEAVY SNOW AND WIND LIKELY THIS AFTERNOON AND EVENING AS LOW MOVES BY AND FLOW BECOMES MORE W-NW. SNOW AMOUNTS LOWER HERE THAN IN THE SAN JUANS...THOUGH HIGHER WEST FACING SLOPES WILL LIKELY SEE SEVERAL INCHES BY LATE TONIGHT. REMAINING MOUNTAINS AND WESTERLY VALLEYS WILL SEE SCATTERED -SHRA AND HIGH ELEVATION -SHSN THROUGH THE DAY...ALONG WITH THE POTENTIAL FOR AN ISOLATED -TSRA AS STRONG DYNAMIC LIFT MOVES ACROSS. WILL LIKELY SEE AREAS OF BLOWING DUST OVER THE SAN LUIS VALLEY BY AFTERNOON AS STRONG SOUTHWEST WINDS INCREASE. OVER THE I-25 CORRIDOR AND PLAINS...EXPECT SURFACE FRONT TO RETREAT NORTHWARD TODAY WITH STRONG WINDS DEVELOPING BY AFTERNOON AS BAND OF 60 KNOT 700MB FLOW WRAPS NORTHWARD ACROSS THE REGION. HIGH WIND WARNING ON THE PLAINS MAY BE RATHER MARGINAL AS CLOUDS COULD LIMIT MIXING SOMEWHAT...THOUGH ANY WEAK CONVECTION MAY BE ENOUGH TO MIX STRONG WINDS TO THE SURFACE. SHOULD BE ENOUGH WIND TO PRODUCE AREAS OF BLOWING DUST EAST OF I-25 BY AFTERNOON...ESPECIALLY DRIER AREAS ACROSS BENT AND PROWERS COUNTIES. EXPECT MAINLY ISOLATED...HIGH BASED FAST MOVING TSRA ALONG I-25...PRODUCING QUICK BURSTS OF RAIN AND STRONG WINDS...ESPECIALLY IN THE AFTERNOON. KEPT THE MENTION OF SEVERE IN A FEW ZONES ALONG THE KS BORDER...THOUGH BEST LOW LEVEL MOISTURE IS STILL PROGGED TO REMAIN IN KS. MAIN THREAT WITH ANY DEEPER CONVECTION OVER THE FAR EAST WILL BE BE SEVERE WINDS WITH STORM MOTIONS TO THE NORTHEAST OF 40-50 KNOTS POSSIBLE. TONIGHT...UPPER LOW MOVES INTO THE NEBRASKA PANHANDLE OVERNIGHT AS DEEP DRY INTRUSION PUSHES INTO SOUTHERN COLORADO. EXPECT PRECIPITATION TO END QUICKLY MOST LOCATIONS AS LOW PULLS AWAY...EXCEPTION WILL BE OVER THE CENTRAL MOUNTAINS...WHERE MOIST NORTHWEST FLOW WILL KEEP SNOW SHOWERS AND AT LEAST LIGHT ACCUMULATIONS GOING THROUGH THE NIGHT. STRONG WINDS WILL GRADUALLY DIMINISH DURING THE EVENING...THOUGH BREEZY CONDITIONS WILL LINGER INTO EARLY FRIDAY MORNING...KEEPING MIN TEMPS FROM FALLING TOO LOW OVER THE PLAINS. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 316 AM MDT THU OCT 10 2013 ...COOL AND UNSETTLED THROUGH THE EXTENDED... FIRST LOW PRESSURE SYSTEM WILL BE SPINNING OVER THE NE PANHANDLE BY FRI MORNING...AND MOST OF THE HEAVIER PRECIP WILL BE N OF OUR AREA. MOIST W-NW FLOW WILL KEEP SOME SHSN LINGERING OVER THE SAWATCH RANGE...AND COULD SEE AN INCH OR TWO OF ADDITIONAL ACCUMULATION THERE FOR THE EARLY PART OF FRIDAY. BY FIR AFTERNOON...SHOULD BE CLEARING OUT FOR THE CENTRAL MTS. A WEAK TRAILING DISTURBANCE COULD BRING SOME SCT SHOWERS TO THE PIKES PEAK REGION IN THE AFTERNOON...AND COULD POSSIBLY SEE SOME LIGHT SNOW ACCUMS OVER PIKES PEAK...AND MAYBE EVEN A FEW WET FLAKES FOR THE REST OF TELLER COUNTY BEFORE THINGS WARM UP. SHOULD BE PLEASANT FOR THE FIRST PART OF THE WEEKEND...WITH TEMPS GENERALLY IN THE 60S FOR THE PLAINS FRI AND SAT. A BIT BREEZY AS THE SURFACE GRADIENT REMAINS ON THE STRONG SIDE. NEXT SYSTEM MOVES IN FROM THE PACNW EARLY SUNDAY. A WEAK DISTURBANCE MOVING UP FROM THE SOUTH AROUND THE W SIDE OF A SUBTROPICAL RIDGE WILL GRAZE OUR FAR ERN COUNTIES WITH A FEW SHOWERS SUN MORNING. INITIALLY...THE NRN SYSTEM WILL MAINLY AFFECT THE CENTRAL MTS ESPECIALLY OVER LAKE AND CHAFFEE COUNTIES...BUT BY EARLY MONDAY A COLD FRONT WILL DROP ACROSS ERN CO AND BRING AN INCREASE IN UPSLOPE CONDITIONS AND THE POSSIBILITY OF SOME PRECIP FOR THE ERN MTS AND PLAINS MON INTO TUES. INITIALLY...THIS WOULD BE RAIN SHOWERS BELOW 9K FEET...BUT BY LATE MONDAY INTO TUESDAY SNOW LEVELS SHOULD DROP TO 6500 FEET OR LOWER. SO...POSSIBLY A FEW FLAKES FOR KCOS AND THE ERN FOOTHILLS. A FAIR AMOUNT OF UNCERTAINTY EXISTS IN THE EXTENDED PERIOD. MAIN QUESTION WILL BE HOW A TROUGH EVOLVES OVER THE ROCKIES FROM TUESDAY THROUGH MUCH OF NEXT WEEK. THE 00Z ECMWF PRESENTS A BIT OF DEPARTURE...AND PROGS A DEEPER TROUGH THAT HANGS AROUND FOR MUCH OF NEXT WEEK...NOT REALLY GIVING WAY TO AN UPSTREAM PACIFIC RIDGE UNTIL NEXT WEEKEND. THIS SOLUTION WOULD BRING A FAIR AMOUNT OF PRECIP TO MUCH OF THE AREA IN THE WED-FRI TIME FRAME. THE GFS...ON THE OTHER HAND...PROGS A MORE PROGRESSIVE TROUGH THAT CLEARS THE ROCKIES BY LATE TUESDAY...LEAVING OUR AREA LARGELY DRY FROM WED THROUGH NEXT WEEKEND. JUST A MATTER OF A SLIGHT PHASE DIFFERENCE...BUT IT HAS BIG CONSEQUENCES FOR OUR AREA. THE GFS SEEMS A BIT MORE CONSISTENT...AND ENSEMBLE MEMBERS ARE NOT TERRIBLY SPREAD OUT BY NEXT WEEK...SO TEND TO FAVOR THE GFS IN THIS CASE. HOWEVER...THERE ARE A FEW MEMBERS THAT SUGGEST A BIT MORE TROFINESS BY THE LATTER PART OF THE FORECAST. AND EVEN WITH THE DRY GFS...WE WOULD STILL BE ON THE COOL SIDE IN N TO NW FLOW ALOFT. CONSIDERED GOING WITH SILENT POPS FOR NEXT WEEK...BUT GIVEN THAT CLIMO FAVORS PRECIP FOR THE MTS RIGHT NOW FOR EVEN WEAK DISTURBANCES...WILL KEEP LOW OR SLIGHT CHANCE POPS GOING FOR THE MT ZONES. WILL HAVE TO WATCH HOW THINGS DEVELOP OVER THE NEXT FEW DAYS. THE EXPECTED TROUGH IS JUST A LOW PRESSURE SYSTEM ENTERING THE ALEUTIAN CHAIN RIGHT NOW...SO PLENTY OF TIME FOR THINGS TO EVOLVE. EXPECT COOL TEMPS...GENERALLY BELOW AVERAGE...AND AT LEAST SOME LOW CHANCES FOR PRECIP. ROSE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1111 AM MDT THU OCT 10 2013 KALS...STRONG SOUTHERLY WINDS GUSTING TO NEAR 40 KTS ARE BLOWING ACROSS THE TERMINAL CREATING BLOWING DUST AND REDUCED VIS DOWN TO 1 3/4SM. THESE CONDITIONS WILL LIKELY PREVAIL THROUGH THE AFTERNOON. IN ADDITION...SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS TO THE WEST WILL MOVE OVER THE TERMINAL THIS AFTERNOON. THERE COULD BE EVEN STRONGER GUSTS NEAR THUNDERSTORMS. THE MOST LIKELY TIME PERIOD FOR STORMS WILL BE 21-01Z. IMPROVING CONDITIONS WILL MOVE INTO THE TERMINAL BY LATE EVENING. KCOS...STRONG WINDS WILL MOVE INTO THE TERMINAL BY 19Z WITH SOUTHERLY WIND GUSTS NEARING 35 KTS. THERE COULD BE ISOLATED PERIODS OF BLOWING DUST NEAR THE TERMINAL...BUT CONFIDENCE IN OCCURRENCE IS LOW AT THIS TIME. THUNDERSTORMS WILL LIKELY IMPACT THE TERMINAL BETWEEN 22-24Z THIS AFTERNOON. STRONGER WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. IMPROVING CONDITIONS ARE FORECAST TO MOVE INTO THE AREA AFTER 05Z THIS EVENING. KPUB...WEAKER EASTERLY WINDS WILL TURN SOUTHERLY BY 20Z WITH WIND GUSTS IN EXCESS OF 30 KTS IMPACTING THE TERMINAL. THERE COULD BE PERIODS OF BLOWING DUST THIS AFTERNOON. THERE IS LESS CERTAINTY THAT THUNDERSTORMS WILL ACTUALLY MOVE OVER THE TERMINAL...BUT THERE IS A RISK BETWEEN 22-24Z THIS AFTERNOON. STRONG OUTFLOW WINDS WILL BE THE MAIN THREAT. IMPROVING CONDITIONS ARE FORECAST THIS EVENING. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ094>099. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ066. WINTER STORM WARNING UNTIL MIDNIGHT MDT TONIGHT FOR COZ068. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ060. && UPDATE...MOZLEY SHORT TERM...PETERSEN LONG TERM...ROSE AVIATION...MOZLEY
Hazardous weather outlook, Oct 10, 7:05 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 705 AM MDT THU OCT 10 2013 COZ058>089-093>099-111315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 705 AM MDT THU OCT 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG FALL STORM WILL TRACK THROUGH SOUTHERN COLORADO TODAY AND TONIGHT. THE STORM WILL BRING HEAVY SNOW TO THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE...WHERE 8 TO 12 INCHES OF SNOWFALL IS LIKELY BY LATE TONIGHT OVER THE SAN JUAN MOUNTAINS ABOVE 11000 FEET. LIGHTER SNOW IN THE 3 TO 7 INCH RANGE IS FORECAST FOR THE LA GARITA MOUNTAINS AND THE SAWATCH RANGE...MAINLY ABOVE 11000 FEET. THE COMBINATION OF SNOW AND STRONG SOUTHWEST WINDS MAY PRODUCE HAZARDOUS TRAVEL CONDITIONS OVER WOLF CREEK AND CUMBRES PASSES TODAY...AND ACROSS INDEPENDENCE AND COTTONWOOD PASSES THIS AFTERNOON INTO TONIGHT. ISOLATED THUNDERSTORMS...PRODUCING BRIEF PERIODS OF VERY HEAVY SNOW ALONG WITH LIGHTNING AND GUSTY WINDS...WILL ALSO BE POSSIBLE ALONG THE CONTINENTAL DIVIDE TODAY. REMAINING MOUNTAIN RANGES WILL ALSO SEE A BRIEF PERIOD OF HIGH ELEVATION SNOW SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON...BUT LITTLE OR NO ACCUMULATION IS EXPECTED DUE TO THE SHORT DURATION OF THE PRECIPITATION. LIGHTNING AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH ANY THUNDERSTORMS. OVER THE SAN LUIS VALLEY AND EASTERN PLAINS...STRONG SOUTHWEST WINDS WILL DEVELOP LATE THIS MORNING...CONTINUING INTO THE EARLY EVENING. WIND GUSTS OF 45 TO 55 MPH IN THE SAN LUIS VALLEY...AND AROUND 60 MPH OVER THE FAR SOUTHEAST PLAINS...MAY PRODUCE AREAS OF BLOWING DUST AND REDUCED VISIBILITY...CREATING HAZARDOUS TRAVEL CONDITIONS. ELSEWHERE OVER THE PLAINS...VALLEYS AND INTERSTATE 25 CORRIDOR...THIS WEATHER SYSTEM WILL PRODUCE ISOLATED THUNDERSTORMS FROM LATE MORNING INTO EARLY EVENING. THE MAIN THREAT FROM ANY STORMS WILL BE LIGHTNING AND WIND GUSTS OF UP TO 60 MPH. THERE IS ALSO A SMALL CHANCE FOR A FEW SEVERE STORMS OVER THE FAR EASTERN PLAINS ALONG THE KANSAS BORDER THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM THESE STORMS WILL BE WIND GUSTS GREATER THAN 60 MPH AND HAIL UP TO 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER INCH OR TWO OF SNOW IS POSSIBLE FOR THE CENTRAL MOUNTAINS FRIDAY MORNING. A NEW STORM WILL MOVE INTO THE ROCKIES LATE SUNDAY...BRINGING SOME LIGHT SNOW ACCUMULATIONS TO THE MOUNTAINS. A COLD FRONT WILL MOVE THROUGH EASTERN COLORADO ON MONDAY...AND SNOW LEVELS WILL DROP FROM NEAR 9000 FEET MONDAY TO 6500 FEET OR LOWER BY MONDAY NIGHT OR EARLY TUESDAY. SNOW COULD CAUSE SOME HAZARDOUS CONDITIONS FOR THE TUESDAY MORNING COMMUTE OVER MONUMENT HILL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS TODAY...AND ACROSS THE FAR SOUTHEAST PLAINS THIS AFTERNOON AND EVENING. 10/44
In the hours before
Local storm report, Oct 10, 2:02 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
202 PM MDT THU OCT 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM NON-TSTM WND GST 9 S SPRINGFIELD 37.28N 102.61W
10/10/2013 M66 MPH BACA CO ASOS
&&
PJCLocal storm report, Oct 10, 3:27 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT THU OCT 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM NON-TSTM WND GST 5 NNE LA JUNTA 38.05N 103.51W
10/10/2013 M60 MPH OTERO CO ASOS
&&
PJCThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 9:03 PM MDT | Winter Storm Warning | PUB | Conejos, Mineral, Rio Grande | 27 hr |
| Oct 10, 3:25 AM MDT | High Wind Warning | PUB | Baca, Bent, Kiowa, Las Animas, Prowers | 16 hr |
| Oct 10, 3:30 PM MDT | High Wind Warning | PUB | El Paso, Fremont, Teller | 15 hr |
| Oct 10, 4:37 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Otero | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.